MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX466T
Medical Device Problem Codes Excess Flow or Over-Infusion (1311); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a progav 2.0 with ped.Prechamber (product # fx466t) was implanted on (b)(6) 2022.According to the complainant the valve was reported to be stuck on setting 7cmh20.There were multiple attempts to adjust the valve to 10-12cmh20.After adjusting the patient began to over drain and as a result underwent a revision surgery on (b)(6) 2023.No patient complications were reported as a result of the revision surgery.The adverse event is filed under aic reference (b)(4).
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
) investigation: visual inspection: the following observations were made during the visual inspection: particles in the pediatric prechamber; particles in the delivery liquid; deposits on the product.Permeability test: the test showed that the progav 2.0 with the pediatric prechamber is permeable.Computer control test: the computer control test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 7.64 cmh2o.This is within the specified tolerance of 7 ± 3 cmh2o.Adjustability test: the progav 2.0 was found to be non-adjustable within the specified range.Braking force and brake function test: the braking force and brake function test investigates whether the brake function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force test indicates that the brake function of the progav 2.0 is present.Due to the non-adjustability of the valve, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a buildup of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve was finally opened with a special tool.After dismantling of the valve, deposits were found in progav 2.0.Results: based on our investigation results, we have determined that the valve was not adjustable in the specific range at the time of our investigation.Detected deposits were the cause of the "non- adjustability".Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 WITH PED.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key17002028
Report Number2916714-2023-00061
Device Sequence Number15245780
Product Code JXG
UDI-Device Identifier04041906137502
UDI-Public4041906137502
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
Report Date (Section F) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX466T
Device Catalogue NumberFX466T
Device Lot Number20059245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/05/2023
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer05/05/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date06/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 MO
Patient SexMale
Patient Weight10 KG
Date Report Sent to FDA05/25/2023